Posts

Showing posts from December, 2020

The Bathroom

Image
Disclaimer:  Tapering off antiepileptic drugs (AEDs) always raises the risk of seizures. Because of the many risks associated with it, tapering  should only be done under doctor supervision .  While the writer is sharing her personal experience for the purpose of this story, she in no way condones this risky behavior or encourages others to follow her example. She recognizes that seizures are different for everyone and believes great care should be taken to prevent them. A gentle hush fell upon the apartment, one as quiet as the moment demanded. All I heard was the pounding of my heart telling me to do it. Intensity flashed in my eyes, gold upon hazel. Years would pass before I'd see it again.  The bathroom was dark, I want to say it was raining. I stood before the sink, advising my reflection. The conversation was brief. A breathlessness hung over it. For the first time in ages, I was doing something right, even though it looked wrong.  I didn't flinch, didn't lean in. I k